Prof. RNDr. Jiří Adámek, DrSc.

a photo of Jiri Adamek

Contact information

  • Email address: j.adamek@tu-bs.de
  • Office phone: (+420) 2 2435 5108
  • Department phone: (+420) 2 2435 5113

Research interests

Category theory and its applications to computer science, locally presentable categories, topological categories.

Editorial activities

  • 2004-2016: Founder and executive manager of 'Logical methods in Computer Science'
  • 1993-2015: editor 'Applied Categorical Structures'
  • 2000-today: editor 'Algebra Universalis', 'Journal of Pure and Applied Algebra' and 'Cahiers de Topologie et Géométrie Différentielle Catégoriques'

Publications

Monographs

  • J. Adámek, J. Rosický and E. Vitale, Algebraic Theories, Cambridge University Press 2011
  • J. Adámek, H. Herrlich and G.E. Strecker, Abstract and Concrete Categories, 2nd Edition, Dover Publications Inc., New York 2009, freely available.
  • J. Adámek and J. Rosický, Locally Presentable and Accessible Categories, Cambridge University Press 1994
  • J. Adámek and V. Trnková, Automata and Algebras in Categories, Kluwer Academic Publishers, London 1990
  • J. Adámek, Theory of Mathematical Structures, Reidel Publishing Company, Boston 1983

Proceedings

  • J. Adámek and S. MacLane, Categorical Topology, World Scientific, Singapore 1989

Papers published since 2015

Earlier papers can be found on this web-page.

2022

  • 235. J.Adámek and J.Rosický, Approximate injectivity and smallness in metric-enriched categories, Journal of Pure and Applied Algebra 226 (2022), 1-30
  •  

2021

  • 234. Jiří Adámek, Stefan Milius and Henning Urbat, On the behaviour of coalgebras with side effects and algebras with effectful iteration, Journal of Logic and Computation 31 (2021) 1429–1481
  • 233. Jiří Adámek, Liang-Ting Chen, Stefan Milius and Henning Urbat, Reiterman’s Theorem on Finite Algebras for a Monad, ACM Transactions on Computational Logic 22 (2021), 1-48
  • 232. J. Adámek, Algebraic cocompleteness and finitary functors, Logical Methods in Computer Science, 2021, Volume 17, Issue 2
  • 231. Jiří Adámek and Jiří Rosický, Which Categories Are Varieties?, Proceedings of the conference CALCO 2021,  LIPIcs, Volume 211
  • 230. Jiří Adámek, Stefan Milius, and Lawrence S. Moss, Initial Algebras Without Iteration, Proceedings of the conference CALCO 2021,  LIPIcs, Volume 211
  • 229. J. Adámek and L. Sousa, D-Ultrafilters and their monads, Adv. Math. (2021), 107486

2020

  • 228. J. Adámek, S. Milius and L. Moss, On well-founded and recursive coalgebras, Proceedings FOSSACS 2020, Lecture Notes Comput. Sci. 12077 (2020), 17-36
  • 227. J. Adámek and J. Rosický, How nice are free completions of categories? Topology and Appl. 273 (2020), 1-24
  • 226. J. Adámek, On free completely iterative algebras, Proceedings CSL 2020, LIPIcs-CSL-2020, 7:1-7:21
  • 225. J. Adámek, Approximate coalgebra homomorphisms and approximate solutions, Proceedings CMCS 2020, Lecture Notes Comput. Sci. 12094, Springer (2020), 11-31

2019

  • 224. J. Adámek, A. D. Brooke-Taylor, T. Campion, L. Positselski, and J.Rosický, Colimit-dense subcategories, Comment.Math.Univ.Carolin. 60 (2019), 447-462
  • 223. J. Adámek, On terminal coalgebras derived from initial algebras, Proceedings CALCO 2019, LIPIcs-CALCO-2019, 12:1-12:21
  • 222. J. Adámek, S. Milius, L.Sousa and T. Wissmann, Finitely presentable algebras for finitary monads, Theory Appl. of Categories 34 (2019), 1179-1195
  • 221. J. Adámek, S. Milius, L.Sousa and T. Wissmann, On finitary functors, Theory Appl. of Categories 34 (2019), 1134-1164
  • 220. J. Adámek and S. Milius, On functors preserving coproducts and algebras with iterativity, Theoretical Comput. Sci. 763 (2019), 66-87

2018

  • 219. J. Adámek, S. Milius, R.S.R. Myers and H. Urbat, Generalized Eilenberg theorem: Varieties of languages in a category, ACM Trans. Comput. Log. 20 (2018), 3:1-3:47
  • 218. J. Adámek and L.Sousa, A formula for codensity monads and density comonads, Appl. Categor. Struc. 26 (2018), 855-872
  • 217. J. Adámek, S. Milius and H. Urbat, On Algebras with Effectful Iteration, Proceedings CMCS 2018, Lecture Notes Comput. Sci. 11202 (2018), 144-166.
  • 216. J. Adámek, S. Milius and H. Urbat, A Categorical Approach to Syntactic Monoids, Lecture Notes Comput. Sci. 11202 (2018), 144-166.
  • 215. J. Adámek, S. Milius and L. S. Moss, Fixed Points of Functors, J. Log. Algebr. Methods Program. 95 (2018) 41-81

2017

  • 214. J. Adámek, S. Milius and J. Velebil, A presentation of bases for parametrized iterativity, Theory Appl. of Categories 32 (2017), 682-718
  • 213. J. Adámek and S. Milius, On Corecursive Algebras for Functors Preserving Coproducts, Proceedings CALCO 2017, LIPIcs 72 (2017), 3:1-3:15
  • 212. H. Urbat, J. Adámek, L.-T. Chen and S. Milius, Eilenberg theorems for free, Best Paper Award of the conference Mathematcal Foundations of Computer Science, Proceedings MFCS’17, LIPIcs 72 (2017), 43:1-43:15
  • 211. J. Adámek and J. Rosický, Algebra and local presentability: how algebraic are they? (a survey), Tbilisi Math. Journal 10 (2017), 311-327
  • 210. J.Adámek and L.Sousa, KZ-monadic categories and their logic, Theory Appl. of Categories 32 (2017), 338-379
  • 209. J. Adámek, S. Milius and J. Velebil, A presentation of bases for parametrized iterativity, Theory Appl. of Categories 32 (2017), 682-718

2016

  • 208. J. Adámek, V. Koubek and T. Palm, Fixed points of set functors: how many iterations are needed? Appl.Categor.Struc. 24 (2016), 649-661
  • 207. L.-T. Chen, J. Adámek, S. Milius and H. Urbat, Profinite monads, profinite equations and Reitermann’s theorem, Proceedings FoSSaCS 2016, Lecture Notes Comput. Sci. (ARCoSS) 9634 (2016), 531-547

2015

  • 206. J. Adámek and J. Rosický, On reflective subcategories of locally presentable categories, Theory Appl. Categories 30 (2015), 1306-1318
  • 205. R. S. Myers, J. Adámek, S. Milius and H. Urbat, Canonical constructions of nondeterministic automata, Theoret. Comput. Sci. 604 (2015), 81-101
  • 204. J. Adámek, P. B. Levy, S. Milius, L. S. Moss and L. Sousa, On final coalgebras of power-set functors and saturated trees, Appl. Categor. Struct. 23 (2015), 609-641
  • 203. J. Adámek, H. Urbat, and S. Milius, Syntactic monoids in a category, best paper award conference CALCO 2015, Proceedings LIPIcs 35 (2015), 1-16
  • 202. J. Adámek, L. Sousa, and J. Velebil, Kan injectivity in order-enriched categories, Math. Struct. Comput. Sci. (2015), 6-45
  • 201. J. Adámek, S. Milius, R. Myers, and H. Urbat, Varieties of languages in a category, Proceedings LICS 2015, 414-425